Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 188, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 13, 2011, 1:56 PM CDT for Butler County, Ripley County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2011, 1:56 PM CDT (18:56 UTC)
- Expired
- May 13, 2011, 2:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:21 AM CDT, 10 hours 35 minutes earlier.
Area forecast discussion, May 13, 3:21 AM CDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 321 AM CDT FRI MAY 13 2011 .DISCUSSION... UPPER LOW SEEN ACROSS CENTRAL KANSAS WILL CONTINUE TO MOVE EAST SOUTHEAST TODAY...REACHING SOUTHERN MISSOURI BY 00Z. MAY HAVE TO MAKE A LAST MINUTE CALL ON POPS...AND DECIDE IF WE NEED TWO SIX HOUR PERIODS IN THE GRIDS FOR AM/PM. CONVECTION MAKING SLOW EAST PROGRESS TO THE MISSISSIPPI RIVER THIS MORNING. THE MODELS HAVE SHOWN SOMEWHAT OF A DECREASING TREND WITH TIME AS IT MOVES EAST. LATER TODAY AS THE UPPER LOW APPROACHES...ENOUGH UPPER SUPPORT AND INSTABILITY SHOULD RESULT IN A REGENERATION OF COVERAGE AND INTENSITY. A SLIGHT RISK OF SEVERE STORMS COVERS MOST OF THE AREA. MOST LIKELY SCENARIO IS HAIL AND STRONG WIND. WHILE AN UPPER LEVEL WIND MAX IS SEEN OVER THE AREA...THE LOWER LEVEL SHEAR IS MARGINAL. WILL LINGER A THUNDER MENTION THROUGH THIS EVENING...AND SHOW A DECREASING TREND IN THE POPS SOUTH CENTRAL AND SOUTHEAST IN THE WAKE OF THE ACTIVITY TODAY. ONCE THE UPPER LOW PASSES BY SATURDAY...THE MODELS ARE QUITE VARIABLE WITH THE EXACT EVOLUTION OF THE H5 PATTERN OVER THE OHIO VALLEY FOR THE REST OF THE WEEKEND INTO MONDAY. REGARDLESS OF THE MODEL OF CHOICE...THE IDEA IS...WE WILL STILL BE UNDER THE INFLUENCE OF A CLOSED LOW JUST TO OUR EAST THROUGH MONDAY. THE RESULT WILL BE ON AND OFF CHANCES OF SHOWERS AND COOLER WEATHER. SHOULD THE NEW MODELS VERIFY...ENDING POPS IN THE EAST STARTING MONDAY NIGHT MAY BE A TAD TOO SOON. BUT WILL NOT MAKE ANY CHANGES BEYOND MONDAY JUST YET. && .AVIATION... ANTICIPATE VFR CEILINGS AT THE START OF THE FORECAST PERIOD FOR ALL OF THE WFO PAH TAF SITES IN THE WAKE OF THE MESOSCALE HIGH PRESSURE INDUCED IN ADVANCE OF AND WITH THE PASSAGE OF THUNDERSTORMS OVERNIGHT. AS THE UPPER LOW MOVES TOWARD THE AREA THIS MORNING... DIURNAL CUMULUS BETWEEN 2.5-3.5KFT AGL SHOULD DEVELOP...YIELDING SCATTERED TO BROKEN MVFR CEILINGS FROM KCGI TO KOWB BETWEEN 15Z FRIDAY AND 00Z SATURDAY. BY THE TIME THE UPPER LOW IS CENTERED NEAR KPAH AROUND 09Z SATURDAY...IFR CEILINGS WILL ALREADY BE IN PLACE ALREADY DURING THE 06Z-12Z SATURDAY TIME FRAME FOR KCGI/KPAH/KEVV TAF SITES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 13, 12:56 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1256 PM CDT FRI MAY 13 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1256 PM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST MISSOURI...FAR SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS AFTERNOON AND POSSIBLY INTO THE EARLY EVENING. SOME OF THE STORMS WILL LIKELY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. HOWEVER...BRIEF TORNADO DEVELOPMENT CANNOT BE RULED OUT ENTIRELY. THESE STORMS MAY HOLD TOGETHER AND AFFECT THE REMAINDER OF THE QUAD STATE REGION LATER THIS AFTERNOON OR EARLY TONIGHT. PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS FOR THE LATEST RIVER FLOOD INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY...MAINLY ACROSS SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. A FEW STRONGER STORMS MAY CONTAIN SMALL HAIL. PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS FOR THE LATEST RIVER FLOOD INFORMATION. THE SEVERITY OF THE FLOODING IS FORECAST TO DECREASE TO MINOR OR MODERATE OVER THE NEXT WEEK AT MOST LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON OVER MUCH OF THE REGION SOUTH OF A PINKNEYVILLE TO SHAWNEETOWN ILLINOIS LINE.
In the hours before
Special weather statement, May 13, 1:20 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 120 PM CDT FRI MAY 13 2011 MOZ110-114-131930- STODDARD-NEW MADRID- INCLUDING THE CITIES OF...BLOOMFIELD...NEW MADRID 120 PM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY... STRONG THUNDERSTORMS WERE DEVELOPING ACROSS PORTIONS OF NORTHEAST ARKANSAS AND SOUTHEAST MISSOURI. ONE STORM WAS DEVELOPING NEAR CAMPBELL MISSOURI EAST AT 30 MPH. THROUGH 2:30 PM...THIS STORM WILL AFFECT THE COMMUNITIES OF DEXTER..BERNI...BAKER...PARMA...RISCO AND TALLAPOOSA. THE STORM IS CAPABLE OF PRODUCING GUSTY WINDS UP TO 50 MPH...SMALL HAIL AND BRIEF TORRENTIAL RAINS. INDIVIDUALS WORKING OR RECREATING OUTSIDE SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:12 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 20 min |
| May 13, 3:41 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Hickman | 34 min |
| May 13, 3:46 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 29 min |
| May 13, 4:15 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Hickman, McCracken | 16 min |
| May 13, 5:13 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 36 min |
| May 12, 11:25 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 35 min |
| May 12, 11:31 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 44 min |
| May 13, 12:56 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 19 min |
| May 13, 12:46 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 44 min |
| May 13, 1:31 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 44 min |
| May 13, 2:31 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 44 min |
| May 13, 3:14 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 31 min |
| May 13, 3:28 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.